Alert archive / Florida / Flash Flood Watches in 2021
Flash Flood Watch 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Sep 8, 2021, 1:28 AM CDT for 13 counties in Florida; 6 counties in Georgia. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 1:28 AM CDT (06:28 UTC)
- Expired
- Sep 9, 2021, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 17 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WGUS62 KTAE 080628 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 128 AM CDT Wed Sep 8 2021 FLZ008-010-012>015-026>029-034-108-112-114-115-118-127-128-134- 082100- /O.NEW.KTAE.FF.A.0011.210908T0628Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Walton-Washington-Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Saint Joe Beach, Port Washington, Apalachicola, Apalachicola Airport, Clarksville, Panacea, Shired Island, Dekle Beach, Overstreet, Econfina, Adams Beach, Wakulla Springs, Marysville, Jonesboro, Day, Fenholloway, Blountstown, Honeyville, Scotts Ferry, Howard Creek, Bunker, Oak Grove, Midway, Cedar Island, Cairo, Magnolia Beach, Tilton, Cross City Airport, Durham, Creels, Perry, Pleasant Ridge, Old Town, Cross City, Santa Rosa Beach, Buck Siding, Boyd, Morgan Place, Frink, Callaway, Abe Springs, Port Leon, Southport, Saint Marks, Medart, Turquoise Beach, Orange Hill, Youngstown, Beacon Hill, Panama City, Sopchoppy, Poplar Head, Yellow Jacket, Horseshoe Beach, Carbur, Chipley, Fort Gadsden, Crystal Lake, Vicksburg, Eucheeanna, Hays Place, Wewahitchka, Bethel, Cabbage Grove, Five Points, Fish Creek, Bucell Junction, Nixon, Suwannee, Hines, Hilliardville, Chipley Municipal Airport, Sandestin, Beverly, Bennett, Port St. Joe, Jena, Cooks Hammock, Lynn Haven, Bay City, Athena, Mayo, Dalkeith, Howell Place, Freeport, Buckhorn, Odena, Buckville, High Bluff, Blue Springs, Sweetwater, White City, and Portland 128 AM CDT Wed Sep 8 2021 /228 AM EDT Wed Sep 8 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... The National Weather Service in Tallahassee has issued a * Flash Flood Watch for portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay, Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland Taylor, Inland Wakulla, Lafayette and Liberty. In Panhandle Florida, Calhoun, Central Walton, Coastal Gulf, Inland Bay, Inland Gulf, South Walton and Washington. * Through Thursday morning. * Periods of heavy rain are expected today and tonight over portions of the Western Florida Panhandle and Big Bend, as a tropical disturbance moves across the area. This area is vulnerable to flooding due to saturated ground from recent heavy rainfall events. Forecast amounts through tonight range from 2 to 4 inches, with isolated higher amounts of 5 to 7 inches possible. These isolated higher amounts have the potential to lead to flash flooding, especially if they occur over a short time span. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
094 WGUS62 KTAE 081939 FFATAE Flood Watch National Weather Service Tallahassee FL 239 PM CDT Wed Sep 8 2021 FLZ008-010-012>015-026>029-034-108-112-114-115-118-127-128-134- 091200- /O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Walton-Washington-Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Saint Joe Beach, Port Washington, Apalachicola, Apalachicola Airport, Clarksville, Panacea, Shired Island, Dekle Beach, Overstreet, Econfina, Adams Beach, Wakulla Springs, Marysville, Jonesboro, Day, Fenholloway, Blountstown, Honeyville, Scotts Ferry, Howard Creek, Bunker, Oak Grove, Midway, Cedar Island, Cairo, Magnolia Beach, Tilton, Cross City Airport, Durham, Creels, Perry, Pleasant Ridge, Old Town, Cross City, Santa Rosa Beach, Buck Siding, Boyd, Morgan Place, Frink, Callaway, Abe Springs, Port Leon, Southport, Saint Marks, Medart, Turquoise Beach, Orange Hill, Youngstown, Beacon Hill, Panama City, Sopchoppy, Poplar Head, Yellow Jacket, Horseshoe Beach, Carbur, Chipley, Fort Gadsden, Crystal Lake, Vicksburg, Eucheeanna, Hays Place, Wewahitchka, Bethel, Cabbage Grove, Five Points, Fish Creek, Bucell Junction, Nixon, Suwannee, Hines, Hilliardville, Chipley Municipal Airport, Sandestin, Beverly, Bennett, Port St. Joe, Jena, Cooks Hammock, Lynn Haven, Bay City, Athena, Mayo, Dalkeith, Howell Place, Freeport, Buckhorn, Odena, Buckville, High Bluff, Blue Springs, Sweetwater, White City, and Portland 239 PM CDT Wed Sep 8 2021 /339 PM EDT Wed Sep 8 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay, Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland Taylor, Inland Wakulla, Lafayette and Liberty. In Panhandle Florida, Calhoun, Central Walton, Coastal Gulf, Inland Bay, Inland Gulf, South Walton and Washington. * Through Thursday morning. * Periods of heavy rain are expected through tonight over portions of the Florida Panhandle and Big Bend, as a tropical disturbance moves across the area. This area is vulnerable to flooding due to saturated ground from recent heavy rainfall events. Forecast amounts through tonight range from 2 to 3 inches, with isolated higher amounts of 4 to 5 inches possible. These isolated higher amounts have the potential to lead to flash flooding, especially if they occur over a short time span in areas that have already received heavy rain today. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MW
874 WGUS62 KTAE 090122 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 822 PM CDT Wed Sep 8 2021 FLZ008-010-108-090230- /O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Walton-Washington-South Walton- Including the cities of Port Washington, Freeport, Chipley Municipal Airport, Pleasant Ridge, Turquoise Beach, Crystal Lake, Five Points, Orange Hill, Eucheeanna, Sandestin, Bunker, Portland, Chipley, Santa Rosa Beach, and Poplar Head 822 PM CDT Wed Sep 8 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of Panhandle Florida, including the following areas, Central Walton, South Walton and Washington has been cancelled. The Flood Watch is cancelled. $$ FLZ017>019-090930- /O.EXA.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leon-Inland Jefferson-Madison- Including the cities of Chaires Crossroads, Capps, Drifton, Dills, Casa Blanco, Monticello, Festus, Hopewell, Pinetta, Hanson, Bradfordville, Alma, Killearn Lakes, Killearn Estates, Capitola, Maclay State Gardens, Lovett, Cherry Lake, Madison, Tallahassee, Chaires, and Jarrott 922 PM EDT Wed Sep 8 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... The National Weather Service in Tallahassee has expanded the * Flash Flood Watch to include a portion of Big Bend Florida, including the following areas, Inland Jefferson, Leon and Madison. * Until 8 AM EDT Thursday. * Torrential downpours are expected late this evening and overnight in association with Tropical Storm Mindy. 2 to 4 inches of rain is likely, with local amounts to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ FLZ012>015-026>029-034-112-114-115-118-127-128-134-090930- /O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Liberty-Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Bay City, Creels, Cooks Hammock, Sweetwater, Shired Island, Apalachicola, Fenholloway, Clarksville, Old Town, Fort Gadsden, Panacea, Hays Place, Cross City, Wewahitchka, Panama City, Horseshoe Beach, Athena, Apalachicola Airport, Tilton, Bethel, Cabbage Grove, Boyd, Overstreet, Mayo, Econfina, Morgan Place, High Bluff, Fish Creek, Frink, Adams Beach, Dalkeith, Blue Springs, Marysville, Jonesboro, Wakulla Springs, Bucell Junction, Abe Springs, Port Leon, Day, Suwannee, Southport, Hines, Hilliardville, Saint Joe Beach, Callaway, Saint Marks, Medart, Blountstown, Honeyville, Howell Place, Port St. Joe, Scotts Ferry, Youngstown, Buckhorn, Perry, Howard Creek, Beacon Hill, Beverly, Cedar Island, Buckville, Oak Grove, Lynn Haven, Midway, Sopchoppy, Nixon, Jena, Yellow Jacket, Odena, Vicksburg, Cairo, Bennett, Magnolia Beach, Buck Siding, White City, Cross City Airport, Durham, Carbur, and Dekle Beach 822 PM CDT Wed Sep 8 2021 /922 PM EDT Wed Sep 8 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT/8 AM EDT/ THURSDAY... The Flash Flood Watch continues for * Portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay, Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland Taylor, Inland Wakulla, Lafayette and Liberty. In Panhandle Florida, Calhoun, Coastal Gulf, Inland Bay and Inland Gulf. * Until 7 AM CDT/8 AM EDT/ Thursday. * Torrential downpours are expected late this evening and overnight in association with Tropical Storm Mindy. 2 to 4 inches of rain is likely, with localized amounts to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ AH
655 WGUS62 KTAE 090253 FFATAE Flood Watch National Weather Service Tallahassee FL 953 PM CDT Wed Sep 8 2021 FLZ012>014-112-114-090400- /O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Bay-Calhoun-Inland Gulf-Coastal Bay-Coastal Gulf- Including the cities of Saint Joe Beach, Clarksville, Vicksburg, Lynn Haven, Wewahitchka, Overstreet, Econfina, White City, Frink, Dalkeith, Callaway, Abe Springs, Southport, Marysville, Blountstown, Honeyville, Scotts Ferry, Youngstown, Howard Creek, Beacon Hill, Odena, Panama City, Oak Grove, Nixon, Cairo, Bennett, Magnolia Beach, Port St. Joe, and Durham 953 PM CDT Wed Sep 8 2021 /1053 PM EDT Wed Sep 8 2021/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay. In Panhandle Florida, Calhoun, Coastal Gulf, Inland Bay and Inland Gulf has been cancelled. The Flood Watch is cancelled. $$ FLZ015-017>019-026>029-034-115-118-127-128-134-091100- /O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Franklin-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Bay City, Creels, Cooks Hammock, Fort Gadsden, Chaires Crossroads, Shired Island, Apalachicola, Fenholloway, Capps, Fish Creek, Old Town, Perry, Panacea, Drifton, Hays Place, Cross City, Dills, Horseshoe Beach, Athena, Tilton, Bethel, Cabbage Grove, Boyd, Casa Blanco, Econfina, Monticello, Morgan Place, High Bluff, Festus, Adams Beach, Wakulla Springs, Blue Springs, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, Port Leon, Day, Suwannee, Hines, Bradfordville, Hilliardville, Apalachicola Airport, Alma, Saint Marks, Medart, Killearn Lakes, Killearn Estates, Howell Place, Capitola, Maclay State Gardens, Jonesboro, Buckhorn, Lovett, Beverly, Cedar Island, Buckville, Cherry Lake, Midway, Sopchoppy, Madison, Yellow Jacket, Tallahassee, Sweetwater, Buck Siding, Cross City Airport, Carbur, Jena, Chaires, Mayo, and Jarrott 1053 PM EDT Wed Sep 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of Big Bend Florida, including the following areas, Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland Jefferson, Inland Taylor, Inland Wakulla, Lafayette, Leon, Liberty and Madison. * Until 8 AM EDT Thursday. * Torrential downpours are expected late this evening and overnight in association with Tropical Storm Mindy. 2 to 4 inches of rain is likely, with local amounts to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
432 WGUS62 KTAE 090403 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 1203 AM EDT Thu Sep 9 2021 GAZ147-148-158>161-091200- /O.EXA.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cook-Berrien-Thomas-Brooks-Lowndes-Lanier- Including the cities of Pasco, Grooverville, Courthouse, Berrien Co A/P, Barneyville, Greggs, Bannockburn, Thomasville, Massee, Weber, Metcalf, Cook Co A/P, Nashville, Valdosta, Cottle, Quitman, Laconte, Lakeland, Brooks Co A/P, Adel, Nankin, Blue Springs, Dixie, Valdosta Regional Airport, Dillon, Pine Valley, Teeterville, and Empress 1203 AM EDT Thu Sep 9 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... The National Weather Service in Tallahassee has expanded the * Flash Flood Watch to include a portion of south central Georgia, including the following areas, Berrien, Brooks, Cook, Lanier, Lowndes and Thomas. * Until 8 AM EDT this morning. * 2 To 4 inches of rain is possible through sunrise, with local amounts to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ FLZ015-017>019-026>029-034-115-118-127-128-134-091200- /O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Franklin-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Bay City, Creels, Cooks Hammock, Fort Gadsden, Chaires Crossroads, Shired Island, Apalachicola, Fenholloway, Capps, Fish Creek, Old Town, Perry, Panacea, Drifton, Hays Place, Cross City, Dills, Horseshoe Beach, Athena, Tilton, Bethel, Cabbage Grove, Boyd, Casa Blanco, Econfina, Monticello, Morgan Place, High Bluff, Festus, Adams Beach, Wakulla Springs, Blue Springs, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, Port Leon, Day, Suwannee, Hines, Bradfordville, Hilliardville, Apalachicola Airport, Alma, Saint Marks, Medart, Killearn Lakes, Killearn Estates, Howell Place, Capitola, Maclay State Gardens, Jonesboro, Buckhorn, Lovett, Beverly, Cedar Island, Buckville, Cherry Lake, Midway, Sopchoppy, Madison, Yellow Jacket, Tallahassee, Sweetwater, Buck Siding, Cross City Airport, Carbur, Jena, Chaires, Mayo, and Jarrott 1203 AM EDT Thu Sep 9 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... The Flash Flood Watch continues for * A portion of Big Bend Florida, including the following areas, Coastal Dixie, Coastal Franklin, Coastal Jefferson, Coastal Taylor, Coastal Wakulla, Inland Dixie, Inland Franklin, Inland Jefferson, Inland Taylor, Inland Wakulla, Lafayette, Leon, Liberty and Madison. * Until 8 AM EDT this morning. * 2 To 4 inches of rain is possible through sunrise, with local amounts to 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
412 WGUS62 KTAE 090758 FFATAE Flood Watch National Weather Service Tallahassee FL 358 AM EDT Thu Sep 9 2021 FLZ015-017-026-027-115-127-090900- /O.CAN.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Franklin-Leon-Liberty-Inland Wakulla-Coastal Franklin-Coastal Wakulla- Including the cities of Creels, Fort Gadsden, Chaires Crossroads, Apalachicola, Apalachicola Airport, Panacea, Hays Place, Bay City, Tilton, Bethel, Morgan Place, Wakulla Springs, Port Leon, Bradfordville, Hilliardville, Saint Marks, Medart, Killearn Lakes, Killearn Estates, Capitola, Maclay State Gardens, Buckhorn, Beverly, High Bluff, Sopchoppy, Tallahassee, Sweetwater, Buck Siding, and Chaires 358 AM EDT Thu Sep 9 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of Big Bend Florida, including the following areas, Coastal Franklin, Coastal Wakulla, Inland Franklin, Inland Wakulla, Leon and Liberty has been cancelled. $$ FLZ018-019-028-029-034-118-128-134-GAZ147-148-158>161-091200- /O.CON.KTAE.FF.A.0011.000000T0000Z-210909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Jefferson-Madison-Inland Taylor-Lafayette-Inland Dixie- Coastal Jefferson-Coastal Taylor-Coastal Dixie-Cook-Berrien-Thomas- Brooks-Lowndes-Lanier- Including the cities of Cooks Hammock, Perry, Grooverville, Courthouse, Shired Island, Fenholloway, Lovett, Old Town, Greggs, Drifton, Cross City, Barneyville, Dills, Thomasville, Massee, Weber, Athena, Fish Creek, Metcalf, Cabbage Grove, Boyd, Cook Co A/P, Casa Blanco, Econfina, Monticello, Festus, Adams Beach, Valdosta, Nashville, Hopewell, Pinetta, Hanson, Bucell Junction, Dekle Beach, Quitman, Day, Suwannee, Hines, Berrien Co A/P, Alma, Bannockburn, Laconte, Howell Place, Brooks Co A/P, Cherry Lake, Jonesboro, Capps, Cottle, Adel, Dixie, Buckville, Midway, Blue Springs, Madison, Yellow Jacket, Cedar Island, Empress, Valdosta Regional Airport, Dillon, Pine Valley, Teeterville, Horseshoe Beach, Cross City Airport, Lakeland, Pasco, Carbur, Jena, Nankin, Mayo, and Jarrott 358 AM EDT Thu Sep 9 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... The Flash Flood Watch continues for * Portions of Big Bend Florida and south central Georgia, including the following areas, in Big Bend Florida, Coastal Dixie, Coastal Jefferson, Coastal Taylor, Inland Dixie, Inland Jefferson, Inland Taylor, Lafayette and Madison. In south central Georgia, Berrien, Brooks, Cook, Lanier, Lowndes and Thomas. * Until 8 AM EDT this morning. * Around 2 inches of rain is possible through sunrise, with local amounts to 4 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 8, 12:29 AM CDT, 59 minutes earlier.
Area forecast discussion, Sep 8, 12:29 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 129 AM EDT Wed Sep 8 2021 .AVIATION... [Through 06Z Thursday] Brief IFR likely in low clouds and fog this morning around 12z. Otherwise, increasing chances of SHRA/TSRA today and associated restrictions for all terminals, with a more solid layer of MVFR cigs to set in around 00z. Winds generally at or below 10 knots. && .PREV DISCUSSION [851 PM EDT]... .NEAR TERM [Through Wednesday]... No significant changes to the previous forecast appear necessary. The main item of interest over the next 24 hours is the area of disturbed weather in the Gulf of Mexico. The NHC has increased the odds of development up to 50 percent as of the 8 pm ET update. However, regardless of whether it becomes a weak tropical storm, subtropical storm, or remains an area of disturbed weather, the main impacts to our area will be heavy rain and an increase in the rip current risk Wednesday into Thursday. The greatest threat of localized flooding currently appears to stretch near the coast from near Panama City eastward to the southeast big bend. These areas are still saturated from previous heavy rainfall events this summer. .SHORT TERM [Wednesday Night Through Thursday Night]... Invest 91L will move northeastward across the FL Panhandle and far southern GA Wednesday night into Thursday and exit our area Thursday evening. A stalled boundary will remain in place over our waters into the southeastern FL Big Bend through Thursday night. Numerous showers and thunderstorms will be likely across the FL and GA counties (mainly east of an Albany to DeFuniak Springs line) with lower rain chances over southeast AL. Some of rainfall could be locally heavy, which could lead to some possible localized flooding (more details in the Hydrology section below). WPC has outlined our Florida and south central Georgia counties in a Marginal Risk of excessive rainfall. Breezy winds and higher waves could result in dangerous rip currents on Thursday. Temperatures will be kept down due to the cloud cover and rainfall with highs in the middle 80s. Drier air moves into the area Thursday night in the wake of 91L with dew points falling into the 60s over most of the area (except near 70 in the southeast FL Big Bend). Thus, lows will range from the middle 60s over southeast AL and southwest GA to the lower 70s in the southeast FL Big Bend. .LONG TERM [Friday Through Tuesday]... The stalled boundary lingers near the southeast FL Big Bend through Friday, bringing a low chance of scattered showers and thunderstorms Friday afternoon. However, this boundary dissipates heading into this weekend, and a weak mid-level ridge builds across the Southeast US. This should keep a lid on showers and storms this weekend, but a couple isolated storms cannot be ruled out, mainly over our Florida zones. This ridge then drifts off to the east early to mid next week, bringing southerly flow back to the western parts of our CWA. This will allow for some moisture to return, but only isolated showers or storms are currently forecast. Temperatures through the long term remain fairly steady with highs near 90 and lows near 70. .MARINE... As a tropical disturbance passes over the waters Wednesday night into Thursday morning, winds and seas will build to near advisory levels outside of Apalachee Bay and the far eastern coastal waters. Small craft will likely need to exercise caution Wednesday and Thursday with 3 to 6 foot seas and near 20-knot winds. By Friday through the end of the period, marine conditions will improve as winds will decrease to 5 to 10 knots with only 1 to 2 foot seas. .FIRE WEATHER... Patchy low dispersions tomorrow across the FL Panhandle but with min RH values in the mid to upper 70s and expected wet conditions, fire weather is not a concern. .HYDROLOGY... Primary concern over the next 72 hours is rainfall from the tropical disturbance now in the southern Gulf. Model guidance continues to suggest widespread 2-4 inch rainfall amounts with maximum totals to 6 inches possible in the Florida Panhandle and Florida Big Bend, with slightly lighter amounts into South Georgia. Given antecedent conditions, with especially wet soils in much of North Florida, the heavier rainfall amounts suggest at least some localized flash flood threat on Wednesday into Wednesday night. The heavier rains also suggest the potential for minor riverine flooding within the smaller creeks of the Florida Panhandle (Econfina and Shoal) and in some of the basins in the Florida Big Bend (Ochlockonee, Sopchoppy, and lower Suwannee). .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 84 71 86 69 88 / 90 80 70 20 20 Panama City 83 72 83 69 87 / 100 80 60 20 20 Dothan 83 70 86 64 86 / 80 50 40 0 10 Albany 84 71 86 65 87 / 80 60 50 10 10 Valdosta 85 71 84 68 86 / 80 70 70 10 20 Cross City 86 73 84 72 87 / 70 70 80 30 40 Apalachicola 82 73 83 72 85 / 100 90 70 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Young LONG TERM...Young AVIATION...LF MARINE...Young FIRE WEATHER...Montgomery HYDROLOGY...Godsey
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:17 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 47 hr |
| Sep 8, 2:36 AM CDT | Small Craft Advisory | TAE | 25 hr | |
| Sep 8, 4:19 AM CDT | Special Marine Warning | TAE | 41 min | |
| Sep 8, 5:49 AM CDT | Special Marine Warning | TAE | 56 min | |
| Sep 8, 6:11 AM CDT | Special Weather Statement | TAE | Holmes | 49 min |
| Sep 8, 6:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| Sep 8, 8:10 AM CDT | Special Marine Warning | TAE | 95 min | |
| Sep 8, 9:46 AM CDT | Special Marine Warning | TAE | 89 min | |
| Sep 8, 11:55 AM CDT | Special Marine Warning | TAE | 95 min | |
| Sep 8, 1:24 PM CDT | Special Marine Warning | TAE | 66 min | |
| Sep 8, 1:54 PM CDT | Tornado Warning | TAE | Franklin | 36 min |
| Sep 8, 2:17 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf, Washington | 4 hr |
| Sep 8, 2:20 PM CDT | Special Marine Warning | TAE | 25 min | |
| Sep 8, 2:40 PM CDT | Special Marine Warning | TAE | 95 min | |
| Sep 8, 2:46 PM CDT | Special Marine Warning | TAE | 89 min | |
| Sep 8, 3:49 PM CDT | Special Marine Warning | TAE | 41 min | |
| Sep 8, 4:01 PM CDT | Tropical Storm Warning | TAE | Franklin, Gulf, Jefferson, Lafayette, Madison, Taylor and 1 more | 12 hr |
| Sep 8, 6:07 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf, Washington | 3 hr |
Nearby
Flash Flood Watches in Florida, 2021Flash Flood Watches in Georgia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.